Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 6, NWS Atlanta, GA

December 10, 2008Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 10, 2008, 10:11 AM EST for Dade County, Georgia. It took effect at Dec 10, 2008, 12:34 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 10:11 AM EST (15:11 UTC)
In effect from
Dec 10, 2008, 12:34 PM EST
Expired
Dec 10, 2008, 3:52 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 13.45 ft at Dec 11, 2008, 3:00 PM EST.

actionminormoderate5101512/1012/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 101511
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST WED DEC 10 2008

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC083-110511-
/O.NEW.KFFC.FL.W.0006.081210T1734Z-081211T1045Z/
/ENGG1.1.ER.081210T1734Z.081211T0000Z.081211T0445Z.UU/
1011 AM EST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY GEORGIA HAS
ISSUED A 

* FLOOD WARNING FOR 
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* FROM THIS AFTERNOON UNTIL LATE TONIGHT
* AT 10AM WEDNESDAY THE STAGE WAS...10.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 13.2 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.
 

$$
2 follow-up statements
000 
WGUS82 KFFC 102016
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EST WED DEC 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN
GEORGIA...
 
  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC083-110600-
/O.EXT.KFFC.FL.W.0006.000000T0000Z-081211T0600Z/
/ENGG1.1.ER.081210T2051Z.081211T0000Z.081211T0000Z.UU/
316 PM EST WED DEC 10 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* FROM LATE THIS AFTERNOON UNTIL LATE TONIGHT
* AT 3PM WEDNESDAY THE STAGE WAS 11.9 FEET AND RISING SLOWLY
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  AND FALL BELOW FLOOD STAGE BY THIS EVENING.

$$
000 
WGUS82 KFFC 102052
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST WED DEC 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY

GAC083-102122-
/O.CAN.KFFC.FL.W.0006.000000T0000Z-081211T0600Z/
/ENGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
352 PM EST WED DEC 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* AT 3PM WEDNESDAY THE STAGE WAS 11.9 FEET AND SLOWLY FALLING
* FLOOD STAGE IS 12.0 FEET 
* FLOODING IS NO LONGER EXPECTED AT THIS LOCATION THIS AFTERNOON

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 5:45 AM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Dec 10, 5:45 AM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED DEC 10 2008

.SHORT TERM /TODAY THROUGH FRIDAY/...

SHORT TERM IS AWFULLY BUSY. SOUTHERLY FLOW IN FULL FORCE WITH
FRONT APPROACHING. MODELS COMING INTO AGREEMENT WITH THE UPPER LOW
THAT WILL CUT OFF OVER THE SOUTHEAST. ECMWF WAS MOVING THIS SYSTEM
OUT A LITTLE FASTER BUT THE NEW 00Z RUN HAS SLOWED IT DOWN. STILL
NOT AS COLD AS THE GFS BUT WITH IT COMING MORE INTO LINE WITH THE
OTHER SHORT-TERM MODELS...CONFIDENCE IS HIGHER ON EVOLUTION OF THE
SYSTEM. MORE ON THAT BELOW. TEMPS TODAY WILL BE TRICKY (YESTERDAY
DIDNT TURN OUT TOO WELL)...MANY AREAS WILL SEE A 12Z HIGH. HAVE
GONE GENERALLY WITH MAV TEMPS WITH ADJUSTMENTS FOR THE DIURNAL
CURVE...AND HOPE THAT ITLL WORK OUT BETTER THAN YESTERDAY.

STRONG LLJ ASSOCIATED WITH THE FRONT IS MOVING THROUGH NORTH
GEORGIA NOW. MOMENTUM CAN EASILY BE TRANSFERRED DOWN TO THE
SURFACE UNTIL THE STRONGEST OF THESE WINDS MOVE THROUGH...SO HAVE
EXTENDED THE WIND ADVISORY IN THE MOUNTAINS THROUGH 18Z. IN
ADDITION WITH THE RAINFALL CONCERNS HAVE ISSUED FLASH FLOOD WATCH
FOR TODAY...MORE ON THAT IN THE HYDRO SECTION.

INSTABILITY NOT ALL THAT IMPRESSIVE BUT SBCAPES RANGE FROM NEAR
500 IN CENTRAL GEORGIA TO AROUND 100 (OR JUST UNDER) IN NORTH
GEORGIA...DEPENDING ON WHICH MODEL YOU CHOOSE. THIS COMBINED WITH
THE INCREDIBLE SHEAR...400-600 M2/S2...AND SPC MESOANALYSES
INDICATE POTENTIALLY HIGHER SHEAR VALUES...IT WONT TAKE MUCH CAPE
TO GET THINGS GOING. HAVE INCLUDED THUNDER EVERYWHERE TODAY...
ADJUSTING IT FURTHER SOUTH AND EAST THROUGH THURSDAY. SWODY2 PUTS
US IN A SLIGHT RISK IN EASTERN ZONES...THIS WOULD BE EARLY IN THE
PERIOD IN THE VICINITY OF THE SURFACE LOW WITH STRONG SOUTHEAST
INFLOW AND THE APPROACHING UPPER LOW TO SHARPLY INCREASE LAPSE
RATES WITH DECREASING TEMPS ALOFT. AM NOT INCLUDING SEVERE WORDING
IN THE GRIDS JUST YET FOR THURSDAY BUT WILL HAVE TO BE MONITORED.

OTHER ASPECT WITH APPROACHING UPPER LOW IS LATE THURSDAY INTO
EARLY FRIDAY...TEMPS ALOFT DECREASE RAPIDLY AND WITH THE STRENGTH
OF THE SURFACE LOW WRAPPING MOISTURE AROUND IT...IT DOES LOOK LIKE
PORTIONS OF THE SOUTHEAST MAY ACTUALLY GET SNOW. GROUND TEMPS ARE
KIND OF WARM THOUGH SO NOT SURE HOW ALL THIS WILL PLAY OUT.
LOCATION OF THE UPPER LOW PUTS BEST CHANCES OVER MS/AL...BUT AS
THE LOW LIFTS OUT IT DOES GIVE PORTIONS OF NORTH GEORGIA A QUICK
SHOT LATE THURSDAY INTO EARLY FRIDAY. BECAUSE WERE IN SUCH WARM
FLOW DUE TO LOCATION OF SURFACE LOW FOR SO LONG ON THURSDAY...
SURFACE TEMPS WONT QUITE HAVE A CHANCE TO COOL THAT MUCH.
HOWEVER...HAVE INCLUDED A RAIN/SNOW MIX AND IT IS POSSIBLE THAT
THE HIGHER ELEVATIONS OF THE MOUNTAINS MAY GET SOME LIGHT
ACCUMULATIONS...WILL WAIT FOR LATER FORECASTS TO NARROW THIS DOWN
AS THESE MODELS HAVE BEEN ALL OVER THE PLACE THE LAST FEW DAYS.
FOR NOW...NOT ALL THAT EXCITED ABOUT IT BUT FELT IT PRUDENT TO
INCLUDE THE MIX IN THE GRIDS ESPECIALLY GIVEN CONCERNS IN MS/AL.

COOLER ON FRIDAY AS HIGH PRESSURE BUILDS IN AND NORTHERLY FLOW AT
THE SURFACE WITH LARGE UPPER TROUGH ALOFT.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

FLOW RETURNS TO NEAR ZONAL FOR THE BEGINNING OF THE EXTENDED AS
HIGH PRESSURE ZIPS THROUGH AND MOVES OFFSHORE. THE HIGH HAS A HARD
TIME TOTALLY ERODING AND WEDGES AGAINST THE APPALACHIANS...KEEPING
A SLIGHTLY COOLER EASTERLY FETCH OVER PORTIONS OF THE AREA. HOWEVER
WITH RIDGING ALOFT WE DO EVENTUALLY RETURN TO A WARMER PATTERN.
SOME DISAGREEMENT STILL ON A WEAK FRONT THAT MAY AFFECT THE AREA
LATE IN THE EXTENDED...STILL HAVE NOT INCLUDED ANY POPS WITH IT AT
THIS TIME.

&&

.HYDROLOGY...

COMBINATION OF ISENTROPIC UPGLIDE...WEAK UPSLOPE FLOW...AND STRONG
MOISTURE TRANSPORT VECTORS STRAIGHT OUT OF THE WIDE OPEN GULF HAVE
LED TO WIDESPREAD AMOUNTS OF 3-4 ACROSS PORTIONS OF NORTHERN
ALABAMA. AS THIS MOVES EAST IT LOSES SOME OF THE MOISTURE SURGE
BUT UPSLOPE FLOW INCREASES AS THE SYSTEM APPROACHES THE
APPALACHIANS. FFG VALUES RANGE FROM 2-3 DEPENDING ON LOCATION
(LOWER FOR THE METRO AREA) AND WITH FLOODING REPORTS OUT OF
ALABAMA...FELT IT PRUDENT TO ISSUE FLASH FLOOD WATCH FOR PORTIONS
OF NORTH GEORGIA TODAY. NOT SURE IF METRO ATLANTA WILL SEE THESE
HIGH AMOUNTS...BUT BEST TO GO AHEAD AND INCLUDE IT FACTORING IN
THE URBAN SETTING. WILL HAVE IT RUN THROUGH THIS AFTERNOON AS THE
STRONGEST UPSLOPE WINDS MOVE THROUGH...BUT THERE MAY BE ANOTHER
CONCERN FOR THURSDAY. BY THEN...SOILS WILL BE SATURATED AND
SOUTHEAST FLOW AHEAD OF THE SURFACE (AND UPPER) LOW WILL ADD TO
CONCERN FOR THE MOUNTAINS. THIS WILL HAVE TO BE REEVALUATED.

TDP
&&

.AVIATION...
MVFR (OR BETTER) CONDITIONS HOLDING ACROSS MUCH OF THE CWA SO FAR
THIS MORNING...BUT SHOULD SEE CONDITIONS DETERIOATE AS BROAD AREA OF
RAIN WITH EMBEDDED LINE OF THUNDERSTORMS CONTINUE TO PUSH INTO/AND
ACROSS NORTHWEST GEORGIA. ESTIMATE LINE REACHING NORTHERN TAF SITES
13Z-15Z TIME FRAME. LOOK FOR WIDESPREAD IFR CIGS TO BECOME THE RULE
MOST TAF SITES BY 15Z AND PLAN TO SHOW LITTLE IMPROVEMENT THROUGH
MUCH OF REMAINING TAF PERIOD. VSBYS SHOULD VARY BETWEEN IFR TO MVFR
IN RAIN/SCT TSTORMS. WINDS WILL BE A CHALLEDGE...GENERALLY REMAINING
SOUTH TO SOUTHEAST AHEAD OF THE FRONT...THEN SWINGING AROUND
NORTH/NORTHEAST TONIGHT AS WAVE DEVELOPS AND MOVES ALONG THE
BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  53  58  37  55 / 100 100 100  40   5
ATLANTA         63  52  55  33  53 / 100 100 100  30   5
BLAIRSVILLE     60  50  55  31  46 / 100 100 100  50   5
CARTERSVILLE    61  49  53  32  50 / 100 100 100  40   5
COLUMBUS        69  56  58  36  56 / 100 100  90  30   5
GAINESVILLE     59  51  55  36  51 / 100 100 100  40   5
MACON           71  57  60  36  59 / 100 100  90  30   5
ROME            60  50  51  34  50 / 100  90 100  40   5
PEACHTREE CITY  65  52  56  33  54 / 100 100  90  30   5
VIDALIA         75  57  64  42  59 /  60  80  80  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHATTOOGA...FLOYD...GORDON...
HARALSON...HEARD...PAULDING...POLK.

WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

TDP
Hazardous weather outlook, Dec 10, 6:10 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
610 AM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND FLOODING RAINS POSSIBLE TODAY.

.SYNOPSIS...
A WARM FRONT STRETCHING ACROSS EXTREME NORTH GEORGIA WILL
CONTINUE TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE
LOWER MISSISSIPPI RIVER VALLEY REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND FLOODING RAINS.

.DISCUSSION...
WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA
THIS MORNING...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE
NORTHEAST GEORGIA MOUNTAINS. SEE THE LATEST WIND ADVISORY FOR
ADDITIONAL INFORMATION. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT...AS A
COLD FRONT MAKES ITS WAY ACROSS THE STATE. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE TODAY...AS A STRONG LOW LEVEL JET AND LOW
LEVEL SHEAR TRANSLATES ACROSS THE AREA. DAMAGING WINDS AND
FLOODING RAINS WILL BE POSSIBLE. THE BEST CHANCE FOR SEVERE
STORMS WILL BE SOUTH OF A CARROLLTON TO GAINESVILLE LINE.
THE BEST CHANCE FOR FLOODING RAINS WILL BE NORTH OF A LAGRANGE TO
ATHENS LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. ISOLATED
SEVERE THUNDERSTORMS MAY BE POSSIBLE...MAINLY OVER EAST GEORGIA.
THERE IS A SLIGHT CHANCE FOR SNOW OVER EXTREME NORTH GEORGIA
THURSDAY NIGHT...ESPECIALLY IN THE MOUNTAINS. NO HAZARDOUS WEATHER
IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER TODAY.

In the hours before

Special weather statement, Dec 10, 6:31 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EST WED DEC 10 2008

GAZ011-019-101215-
631 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA
COUNTIES UNTIL 715 AM EST...

AT 627 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIDINGS TO 21 MILES WEST OF CAVE
SPRING...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD AND
CHATTOOGA COUNTIES THROUGH 715 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...HOLLAND...
COOSA...TRION...ARMUCHEE...EVERETT SPRINGS...ROME...SHANNON...CAVE
SPRING...PINSON AND LINDALE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 10, 7:21 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 AM EST WED DEC 10 2008

GAZ030-031-041-042-101300-
721 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CARROLL...
HARALSON...PAULDING AND POLK COUNTIES UNTIL 800 AM EST...

AT 720 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDARTOWN TO 20 MILES WEST OF
JAKE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...HARALSON...PAULDING AND POLK COUNTIES THROUGH 800 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
CEDARTOWN...TALLAPOOSA...FELTON...FISH CREEK...BUCHANAN...BUDAPEST...
ARAGON...VAN WERT...WACO...ROCKMART...YORKVILLE...JAKE...DRAKETOWN
AND BREMEN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...THESE THUNDERSTORMS
WERE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RUNOFF FROM
THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Dec 10, 7:32 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 AM EST WED DEC 10 2008

GAZ007-012-013-020-021-101300-
732 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE...BARTOW...
PICKENS...GORDON AND GILMER COUNTIES UNTIL 800 AM EST...

AT 729 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
CHEROKEE...BARTOW...PICKENS...GORDON AND GILMER COUNTIES THROUGH 800
AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FUNKHOUSER...
RANGER...FAIRMOUNT...HINTON...BLAINE...WHITESTONE...TALONA...
JASPER...TALKING ROCK...ROY...CARTECAY...PISGAH AND MARION.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

IN ADDITION...THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES OF 1
TO 2 INCHES PER HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Dec 10, 8:40 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 AM EST WED DEC 10 2008

GAZ013>015-020>022-030>033-041>044-052-101500-
840 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND LOCALIZED STREET
FLOODING IN HEARD...DOUGLAS...CARROLL...HARALSON...PAULDING...
POLK...COBB...FORSYTH...CHEROKEE...BARTOW...PICKENS...DAWSON
...LUMPKIN AND FULTON COUNTIES UNTIL 1000 AM EST...

AT 835 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF HEAVY RAIN OVER NORTH CENTRAL GEORGIA AND A LINE OF
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM CANTON THROUGH
DOUGLASVILLE TO FRANKLIN. MOVEMENT WAS EAST TO NORTHEAST AT 40 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE LOCALIZED FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HEARD...DOUGLAS
...CARROLL...HARALSON...PAULDING...POLK...COBB...FORSYTH...
CHEROKEE...BARTOW...PICKENS...DAWSON...LUMPKIN AND FULTON
COUNTIES...INCLUDING AREAS AROUND WHITEWATER...RED TOP MOUNTAIN STATE
PARK...LEBANON...WOODSTOCK...ROSWELL...MARIETTA...KENNESAW...EMERSON.
..ACWORTH...FREE HOME...CHEROKEE...BUFFINGTON...WHITE...WALESKA AND
HOLLY SPRINGS.

RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED IN THESE AREAS BY
1000 AM EST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY
DUE TO LEAVES AND OTHER DEBRIS CLOGGING STORM DRAINS.

16
Special weather statement, Dec 10, 9:19 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 AM EST WED DEC 10 2008

GAZ023>025-034-035-045>048-053>057-066>068-101530-
913 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH AND HEAVY RAIN
IN PIKE...TROUP...MERIWETHER...SPALDING...COWETA...FAYETTE
...HENRY...CLAYTON...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW
...GWINNETT...JACK SON...BANKS AND HALL COUNTIES UNTIL 1030 AM EST...

AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DULUTH TO ABBOTTSFORD...MOVING EAST AT 35
MPH.

WIND GUSTS TO 40 MPH CAN BE EXPECTED AND RUNOFF FROM THESE STORMS
WILL CAUSE LOCALIZED FLOODING OF URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING...
COWETA...FAYETTE...HENRY...CLAYTON...NEWTON...ROCKDALE...
WALTON...DEKALB... BARROW...GWINNETT...JACK SON...BANKS AND HALL
COUNTIES...INCLUDING AREAS AROUND MADRAS...ABBOTTSFORD...NORTH
ATLANTA...NEWNAN...DUNWOODY...CHAMBLEE...THOMAS CROSSROADS...
STEPHENS CROSSROADS...SANDY CREEK...CANONGATE...ATLANTA
HARTSFIELD-JACKSON AIRPORT...TYRONE...NORTH DRUID HILLS...EAST NEWNAN
AND DRUID HILLS.

RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED IN THESE AREAS BY
1030 AM EST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY DUE
TO LEAVES AND OTHER DEBRIS CLOGGING STORM DRAINS.

16
Local storm report, Dec 10, 9:54 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 AM EST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     3 ENE TALLAPOOSA        33.77N 85.25W
12/10/2008                   HARALSON           GA   EMERGENCY MNGR

            50 FT SECTION OF THE HARALSON COUNTY HIGH SCHOOL
            COLLAPSED. TWO OTHER BUILDINGS DAMAGED. NO INJURIES
            REPORTED. A NWS SURVEY WILL BE CONDUCTED THIS AFTERNOON.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:25 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more6 hr
Dec 10, 5:22 AM ESTTornado WarningFFCChattooga38 min
Dec 10, 5:53 AM ESTFlash Flood WarningFFCChattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 2 more6 hr
Dec 10, 7:39 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk33 min
Dec 10, 7:59 AM ESTSevere Thunderstorm WarningFFCCarroll34 min
Dec 10, 8:15 AM ESTHigh Wind WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White3 hr
Dec 10, 9:46 AM ESTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale29 min
Dec 10, 10:49 AM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Dec 10, 2:30 PM ESTRiver Flood WarningFFCForsyth, Fulton31 hr
Dec 10, 3:03 PM ESTTornado WarningFFCWilkinson27 min
Dec 10, 4:23 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more41 hr
Dec 10, 5:30 PM ESTTornado WarningFFCEmanuel, Treutlen28 min
Dec 10, 5:58 PM ESTAreal Flood WarningFFCForsyth4 hr

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.